MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TORIC TRIFOCAL HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TORIC TRIFOCAL HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNWTT3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Event or Problem Description
A facility representative reported that following intraocular lens (iol) implant procedure, patient had glare and halos.The lens was exchanged for an unknown advanced technology intraocular lens (atiol) 1 month after the initial implant procedure.The clinical reason for explantation was dysphopsia.Additional information has been requested.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in d.10., h.3., h.6.And h.11.The product was returned for analysis.The reported complaint cannot be confirmed from the returned sample.Intraocular lens (iol) returned in a specimen container, no product identification.Solution is dried on the iol.One haptic is bent/deformed, the other is intact.The optic is scratched/marked rejectable.The root cause for the reported complaint could not be determined.The instructions for use (ifu) states that some visual effects may be expected due to the superposition of focused and unfocused multiple images.These may include some perception of halos, radial lines around point sources of light(starbursts) under night-time conditions, or glare, as well as other visual symptoms.As with other multifocal iols, there is a possibility that visual symptoms may be significant enough that the patient will request explant of the multifocal iol.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL HYDROPHOBIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20720824
Report Number9612169-2024-01196
Device Sequence Number12379914
Product Code MJP
UDI-Device Identifier00380652468435
UDI-Public(01)00380652468435(17)261215(11)221217(10)25556318
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCNWTT3
Device Catalogue NumberCNWTT3.150
Device Lot Number25556318
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/22/2024
Supplement Date Received by Manufacturer02/13/2025
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown